MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION SPECTRA WAVEWRITER; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION SPECTRA WAVEWRITER; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-25
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a tangled lead extension causing discomfort.The patient underwent a revision wherein the extension was explanted and the ipg was repositioned.
 
Additional Manufacturer Narrative
Event date: exact date unknown, event occurred in (b)(6) 2021.Additional suspect medical device components involved in the event: product family: scs-extension, upn: (b)(4), model: sc-3138-35, serial: (b)(4), batch: (b)(4).Additional suspect medical device component involved in the event: product family: scs-extension, upn: (b)(4), model: sc-3138-55, serial: (b)(4), batch: (b)(4).Additional suspect medical device component involved in the event: product family: scs-ipg-r, upn: (b)(4), model: sc-1160, serial: (b)(4), batch: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sc-1160 sn: (b)(6).The returned ipg was analyzed and the device was undetectable nor charged.The device was cut open.An internal electrical test revealed asic u2 damage.The complaint report indicates that a plasma blade was used during the lead revision.Exposure to high-voltage transients or high rf (radio frequency) energy can cause this type of damage.The probable cause selected is unintended use error caused or contributed to event.

Brand Name
SPECTRA WAVEWRITER
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key13890604
Report Number3006630150-2022-01216
Device Sequence Number12322941
Product Code LGW
UDI-Device Identifier08714729760542
UDI-Public08714729760542
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/13/2022
Device Model NumberSC-3138-25
Device Catalogue NumberSC-3138-25
Device Lot Number1114327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale